Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 10, 2001, 1:54 PM EDT for Rockingham County, New Hampshire. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 1:54 PM EDT (17:54 UTC)
- Expired
- Aug 10, 2001, 2:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Rockingham County, NH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:54 PM EDT | Thunderstorm Wind 50 E | Kingston, NH | |
| Aug 10, 2:15 PM EDT | Thunderstorm Wind 97 M | Portsmouth, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WUUS51 KGYX 101755 SVRGYX NHC015-101830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 154 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE * UNTIL 245 PM EDT * AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL ROCKINGHAM COUNTY AND MOVING EAST AT 40 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR SOUTHERN NEW HAMPSHIRE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:24 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 9:24 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 924 AM EDT FRI AUG 10 2001 AGREE WITH PREV DSCN AND FCST...JUST TWEAKED TO RMV MENTION OF AFTN FM FCST...RST UNCHNGD. WILL KEEP SCA GOING. .GYX... ME...SCA. NH...SCA. AJS
In the hours before
Special weather statement, Aug 10, 10:48 AM EDT, 3 hours 6 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-101500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1048 AM EDT FRI AUG 10 2001 A COLD FRONT IS SETTING OFF WIDESPREAD THUNDERSTORM ACTIVITY. SOME OF THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...TORRENTIAL RAIN AND HAIL. THE COLD FRONT IS MOVING EAST AND WILL PASS THROUGH MOUNTAIN SECTIONS BY EARLY AFTERNOON...CENTRAL AND SOUTHERN SECTIONS LATER THIS AFTERNOON AND FINALLY REACH THE COAST THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:50 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 25 min |
| Aug 9, 10:17 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Grafton | 43 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.